Life-threatening Cardiac Arrhythmia after a Single Dose of Nebulized Epinephrine in Pediatric Emergency Department


    loading  Checking for direct PDF access through Ovid

Abstract

Cardiac adverse effects are not commonly reported complications of nebulized epinephrine therapy. We present a case of critical cardiac arrhythmia developed at the Pediatric Emergency Department in an otherwise healthy infant after receiving 3 mg of L-epinephrine (1:1000) nebulization over a 90 min period for a diagnosis of bronchiolitis. Unstable ventricular tachycardia was found after the nebulization therapy that required chemical cardioversion. Frequent premature ventricular contractions (PVCs) were found initially following the cardiac insult that was controlled with oral amiodarone, and disappeared during follow-up. Although epinephrine inhalation is generally safe, adverse life-threatening events could be unpredictable and may evolve even after a single dose of nebulized epinephrine.

    loading  Loading Related Articles